Aa
A
A
A
Close
High Blood Pressure / Hypertension Community
844 Members
Avatar universal

Can I quit taking metoprolol tartrate if I've only took it 4 days

I've only been taking metoprolol tartrate for 4 days and it's making me feel sick, shortness of breath, and some chest pains. I went to the dr wednesday for being lightheaded for 2 weeks and my blood pressure was up and my heart rate was up a little, I think it was up because I was so anxious and scared. but he gave me these anyways. I think they are the wrong meds for me. I've read up on some info on them and it's not really what i need i dont know why i'm taking them. Is it safe for me to stop them since i've only been taking for 4 days??
6 Responses
Avatar universal
Are you saying that your Dr only did one BP reading and prescribed meds? That's really unusual. Most Drs will take at least two readings, if not more before prescribing meds. Do you have a home BP monitor? I'm wondering what your numbers are when you're at home and not feeling anxious. My Dr knows that my numbers are going to be a little high when I'm in the office so I bring my ones from home which are fine. If you feel your Dr jumped the gun with starting you on meds and you're feeling worse can you get an appointment with another Dr? I can't tell you if it's a good idea to quit your meds without talking to a Dr.
Avatar universal
yes and actually he didn't do the reading it was the nurse that took me back did it as soon as I got in the room. He just went by what she had wrote down, I've never had bp problems before so that worried me. I have a dr's appt wednesday but I'm gonna call and tell them in in the morning how it was making me feel. Since they're close today for the holiday.
Avatar universal
and I dont have a home monitor but my father does and i've been checking it daily and it's been normal
Avatar universal
I think your Dr should have done more than one reading at your appointment. Or, the nurse anyway. We need to sit for a few minutes once we get in to the room so our BP goes to normal. My Dr will sometimes take one when I'm in the room for a few minutes and then another one when we're done with exams and talking.
If you've been checking yours with your fathers monitor and it's always normal then you most likely do not need these meds. Only my opinion because I'm not a Dr. Have you checked it since you started the meds? If your BP is normal and you take these meds it can make it really drop.
Yes, if I were you I would call first thing in the morning to let them know how you're feeling. Take in your home readings to them on Wednesday to show your Dr that it runs normal while at home.
Avatar universal
I called the nurse told me it was fine that I stopped taking it, I've kept an eye on my bp and my heart rate and so far both have been normal so it's got to be something else making me lightheaded. I go to the dr in the morning hopefully he'll figure something out then
Avatar universal
Good, I'm so glad to hear you called and they said you could stop the meds. There's no sense being on them is your BP is normal.
Do you think you might be having sinus problems and that's causing the light headed feeling? It's that time of year for the pollen to be really bad.
Have an Answer?
Top Healthy Living Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.